Texas, 2004

Flash Flood in Texas, June 5 to 6, 2004

June 5 to 6, 2004 · NWS SHV · 1 event in 1 county or zone

1 flash flood, as filed by the National Weather Service.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before the first event at Jun 5, 6:38 PM CST, 4 hours 42 minutes earlier.

Area forecast discussion, Jun 5, 6:38 PM CST, 4 hours 42 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE SHREVEPORT LA
800 PM CDT SAT JUN  5 2004

.DISCUSSION...
SENDING OUT AN EARLY UPDATE THIS EVENING TO INCREASE POPS TO OUR
NORTHWEST AND TO ADD MENTION OF HEAVY RAINFALL. MCV EVIDENT ON
SHV/FWD RADAR SITES...LOW LEVEL JET INCREASING PER PALESTINE VAD
WINDS AND LAPSE ANALYSIS SHOWING DECENT INSTABILITIES ACROSS THIS
REGION SUGGEST MORE WIDESPREAD RAINFALL.

UPDATE OUT SHORTLY...13.

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  68  86  70  89 /  40  50  30  20
MLU  68  86  69  88 /  40  50  30  20
TXK  67  84  70  89 /  50  40  50  20
TYR  69  87  70  89 /  50  40  20  20
LFK  70  88  70  90 /  50  40  20  20

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.

&&

13
Hazardous weather outlook, Jun 5, 11:00 AM CST, 12 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1200 PM CDT SAT JUN 5 2004

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-061100-
ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE-
CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD-
HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION-
MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA-
PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX-
SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR-
WEBSTER-WINN-WOOD-
1200 PM CDT SAT JUN 5 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST
TEXAS...SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...
THUNDERSTORMS ARE EXPECTED TO INCREASE THIS AFTERNOON AND CONTINUE
INTO TONIGHT...MAINLY OVER EAST TEXAS AND SOUTHEAST OKLAHOMA.
UPPER LEVEL DISTURBANCES MOVING INTO THE REGION WILL ENHANCE THE
POTENTIAL FOR HEAVY RAINFALL...AS WELL AS ISOLATED HIGH WIND GUSTS
AND LARGE HAIL.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...
SEVERAL UPPER LEVEL DISTURBANCES WILL MOVE ACROSS THE REGION
DURING THE EARLY PART OF NEXT WEEK...PRODUCING THUNDERSTORMS.
A FEW THUNDERSTORMS MAY BECOME SEVERE.

.SPOTTER CALL TO ACTION STATEMENT...
ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM
SPOTTERS...MAY BE NEEDED TONIGHT.

The radar

The Shreveport radar (KSHV), 152 km away, was scanning. The volume nearest the first event began at 05:21 UTC.

Open the radar archive at this moment

Event by event

1 flash flood. Local standard time, as filed.

Flash Flood, Franklin

When
June 5, 11:20 PM CST to June 6, 1:15 AM CST
Where
Franklin County, Mt Vernon
Reported by
LAW ENFORCEMENT
Coordinates
33.176, -95.218 (the zone’s center; the record gives no point)

Numerous county roads under water. Doppler radar estimates of 6 to 8 inches of rain just southeast of town.

What these are

Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2004Every state in 2004This day in weather historyWarnings in Texas, June 2004

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5404716.